WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
G53431 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
01/14/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
Event or Problem Description
Description of event according to study: on (b)(6) 2015, the patient received a zteg-2p-36-152-pf-us (lot # e2977967).There were no difficulties deploying the device.No patient-related adverse events were observed during the procedure.Per site and analysis, the device was patent with no kink or endoleak on the completion angiogram.The patient was discharged from the hospital on (b)(6) 2015 (one day post-procedure).(b)(6) 2015 (81 days post-procedure) follow-up ct scan: site review: patent, intact graft with no endoleak.The maximum aneurysm diameter measured 61 mm.Analysis review: patent, intact graft with no evidence of kink or endoleak.The maximum aneurysm diameter measured 62.8 mm and the aneurysm length measured 75.2 mm.(b)(6) 2015 (289 days post-procedure) six-month follow-up ct scan: site review: patent, intact graft with no evidence of migration or endoleak.The maximum aneurysm diameter measured 45 mm.Analysis review: patent, intact graft with no evidence of kink, endoleak, or migration.The maximum aneurysm diameter measured 51.6 mm and the aneurysm length measured 69.6 mm.(b)(6) 2016 (548 days post-procedure) 12-month follow-up ct scan: site review: patent, intact graft with no migration or endoleak.The maximum aneurysm diameter was 45 mm.Analysis review: patent, intact graft with no evidence of kink, migration, or endoleak.The maximum aneurysm diameter measured 52.7 mm.(b)(6) 2017 (917 days post-procedure) 2-year follow-up ct scan: site review: patent, intact graft with no evidence of migration or endoleak.The maximum aneurysm diameter was 40 mm.Analysis review: patent, intact graft with no evidence of kink, migration, or endoleak.The maximum aneurysm diameter measured 49.0 mm.The three year clinical assessment and imaging were not completed.On (b)(6) 2018 (1393 days post-procedure), the patient underwent endovascular intervention for a pre-existing distal thoracic aortic aneurysm and was discharged on (b)(6) 2018.On (b)(6) 2019 (1428 days post-procedure) 4-year follow-up ct scan: site review: patent, intact graft with no evidence of migration or endoleak.The maximum aneurysm diameter was 48 mm.Analysis review: patent, intact graft with no evidence of kink or migration.An endoleak (type unknown) was identified.The maximum aneurysm diameter measured 63.9 mm.The analysis noted, ¿since the 24 mo study, new devises have been placed extending the device at both the proximal and distal ends.The new devices were placed to treat an enlarging taa distal to the initial devices.The study taa is enlarging with a new endoleak present.The source of the leak is not clearly demonstrated, but may be a type iv." additional information received 01oct2019: shape of neck anatomy: "site reports parallel, analysis reports irregular".Patient outcome: no intervention has been provided.The patient remains in the study.
Event or Problem Description
Additional information received (b)(6) 2019: on (b)(6) 2018 the patient had additional devices placed.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Manufacturers ref#: (b)(4).After investigation the event for this pr# is no longer reportable.Summary of investigational findings: a patient with two thoracic aortic aneurysms received a zteg-2p-36-152-pf-us device on (b)(6) 2015 for the proximal aneurysm.It was reported that there were no difficulties and follow-up scans after 3, 6, 9 and 30 months gave no indication of adverse events.On (b)(6) 2018, the patient underwent endovascular intervention for a pre-existing distal thoracic aortic aneurysm where 2 devices were placed extending the device both proximal and distal.On a follow-up scan performed on (b)(6) 2019 core lab review of the imaging identified an unknown endoleak.No intervention has been performed.A preoperative ct study, angiography procedure and postoperative ct studies at 3, 9, 18, 30, and 47 months (7 total studies) were provided and reviewed by an imaging expert.Per the findings of the imaging review the preoperative ct study shows that the patient has a type 2 aortic arch with 2 separate aneurysms in the descending thoracic aorta and the proximal neck has a diameter of 30 to 33.5 mm with heavy calcification along the lesser curve.On the 47-month postop ct the imaging reviewer finds that there appear to be multiple new grafts implanted, extending proximally and distally.A proximal extension graft (possibly a zta graft) begins immediately distal to the lsa.The original zteg graft begins about 13 mm distal to the lsa.There appears to be another zta-type graft that begins just past the proximal edge of the zteg graft.The target taa diameter is now 60.1 mm with a small endoleak present.The source of this is most likely a small communicating intercostal artery.The endoleak extends to the level of the graft immediately adjacent to a heavy shelf of calcium.Multiple overlapping graft components extend distally, excluding the 2nd taa, with the most distal component landing 10 mm above the celiac trunk with 14.5 mm distal seal length.The imaging reviewer¿s impression is that the endoleak appears adjacent to the graft and tracks to a communicating intercostal branch.This is most likely a type 2 endoleak, though unusual to appear this late.However, the imaging reviewer also comments that the endoleak appears right next to the graft and adjacent to a heavy calcium shelf.It is possible this could be a type 3b endoleak from a small graft tear here.This would also be unusual since there appear to be multiple (possibly 3) overlapping grafts at this level and an endoleak would require the tear to involve each of the grafts.This could possibly be caused by the adjacent heavy calcification if there was aggressive ballooning at this level during the secondary repair 1 month prior.The imaging reviewer also comments that the proximal position of the zteg graft relative to the lsa increases in distance from 4 mm at 3 months to 13 mm at 47 months.This is thought to be due to aortic elongation.Review of the device history record gave no indication of the device being produced out of specification.The instructions for use sent with this device lists endoleak as a potential adverse event.Based on the provided information and imaging it has not been possible to establish a likely cause for the endoleak.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.